Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had endocarditis surgery. Taking warfarin, metoprolol and synthroid. Feeling crap and flu like. Related to medications?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I just had endocarditis surgery. I am taking 3 pills (6 grams) of warfarin, 25 mg of metoprolol twice a day, synthroid, propeica and baby asprin. About two weeks ago they raised the dosage of warfarin. I am feeling like crap---flu like symptoms, sweating, etc. Could it be related to the warfarin?

Posted Wed, 23 Oct 2013 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer:
Warfarin can cause this symptom.

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Warfarin can cause flu like symptoms with sweating. Other symptoms which warfarin can cause is fatigue, body tension and headaches, swelling etc. These are dose dependent side-effects and hence you will have to XXXXXXX your treating doctor who can advice regarding lowering the dose of warfarin.
Also get a thyroid level assessed. A hypo or hyper thyroid levels may also lead to similar symptoms.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor